Following concomitant administration of carvedilol and digoxin, steady-state trough concentrations of digoxin were increased by approximately 13%, 16% in hypertensive patients. Increased monitoring of digoxin levels is recommended when initiation, adjusting or discontinuing carvedilol. When given concomitantly with cardiac glycoside, cardiac rate may remarkably low and AV conduction may be delayed.
Reaction of drugs having other activity of descending blood pressure or descending blood pressure as side effects like sedatives eg, barbiturates and phenothiazine, antidepressant, vasodilator, alcohol, etc may be increased and when given concomitantly with reserpine, guanethidine, methyldopa, clonidine and guanfacine, cardiac rate may be more reduced.
Isolated cases of conduction disturbances (rarely with hemodynamic compromise) have been observed when carvedilol and diltiazem were co-administered orally. Therefore, as with other drugs with β-blocking activity, careful monitoring of electrocardiogram (ECG) and blood pressure should be undertaken when concomitantly administering calcium-channel blockers of the verapamil or diltiazem type, or class 1 antiarrhythmic drugs. These drugs should not be co-administered IV.
Cyclooxygenase inhibitor (eg, acetylsalicylic acid and corticosteroid, etc) may reduce effect of descending blood pressure.
The effects of insulin or oral hypoglycemics may be enhanced. The signs and symptoms of hypoglycemia may be masked or attenuated (especially tachycardia).
Care may be required in those patients receiving inducers of mixed function oxidases eg, rifampicin, as serum levels of carvedilol may be reduced or inhibitors of mixed function oxidases eg, cimetidine, as serum levels may be increased.
Careful attention must be paid during anesthesia to the synergistic negative inotropic and hypotensive effects of carvedilol and anesthetic drugs.
It is recommended that cyclosporine concentrations be monitored closely after initiation of carvedilol therapy and that the dose of cyclosporine be adjusted as appropriate.